Alert archive / Illinois / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 143, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 28, 2003, 3:11 PM CDT for Woodford County, Illinois. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2003, 3:11 PM CDT (20:11 UTC)
- Expired
- Jun 28, 2003, 3:45 PM CDT
- In force
- 34 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
County Woodford County, IL
The radar
The Lincoln radar (KILX), 63 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.2 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 169 J/kg
- Mixed-layer CIN
- -109 J/kg
- Mixed-layer LCL
- 1419 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -54 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 282011 SVRILX ILC203-282045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 309 PM CDT SAT JUN 28 2003 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WOODFORD COUNTY IN CENTRAL ILLINOIS * UNTIL 345 PM CDT * AT 309 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM OVER SECOR...OR ABOUT 6 MILES EAST OF EUREKA...MOVING EAST AT 25 MPH. AT 300 PM CDT...WEATHER SPOTTERS REPORTED 1 INCH DIAMETER HAIL IN THE CITY OF EUREKA. * THE SEVERE THUNDERSTORM WILL BE NEAR... ROANOKE EL PASO THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH... DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR LATER STATEMENTS. LAT...LON 4072 8932 4060 8915 4067 8899 4083 8913 $$ BARNES NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 10:50 AM CDT, 4 hours 21 minutes earlier.
Area forecast discussion, Jun 28, 10:50 AM CDT, 4 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 1050 AM CDT SAT JUN 28 2003 LATEST KILX RADAR INDICATED A DYING BAND OF SHOWERS ACROSS CENTRAL ILLINOIS...GENERALLY BETWEEN I-55 AND I-57. BKN MID-LEVEL CLOUD DECK ACROSS MUCH OF REGION...WITH OVERCAST BREAKING UP ACROSS W AND NW CWA. SE CWA HAS BEEN PARTLY SUNNY ALL MORNING LONG...AS A RESULT TEMPS HAVE WARMED TO AROUND 80 DEGREES AROUND KLWV. LATEST SURFACE ANALYSIS SHOWED STATIONARY FRONTAL BOUNDARY DRAPED ACROSS SOUTHERN WISCONSIN/NORTHERN ILLINOIS...WITH TROUGH AXIS ACROSS WESTERN IOWA INTO NORTHERN KANSAS. SKIES WILL BECOME PARTLY SUNNY ACROSS MUCH OF THE REGION WITHIN THE NEXT COUPLE OF HOURS...WITH SCATTERED CONVECTION LIKELY REDEVLOPING THIS AFTERNOON ALONG NUMEROUS MESOSCALE BOUNDARIES LEFT BEHIND BY MORNING PRECIPITATION. HAVE UPDATED THE ZONES TO REMOVE MORNING WORDING. TEMPS LOOK GOOD...SO NO FURTHER UPDATES NEEDED AT THIS TIME. .ILX...NONE. BARNES
Hazardous weather outlook, Jun 28, 11:44 AM CDT, 3 hours 27 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-291100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1144 AM CDT SAT JUN 28 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL APPROACH CENTRAL ILLINOIS LATE THIS AFTERNOON. SCATTERED THUNDERSTORMS ARE EXPECTED ALONG AND AHEAD OF THE FRONT. A FEW OF THESE STORMS MAY BE SEVERE LATE THIS AFTERNOON THROUGH THIS EVENING...PRIMARILY NORTH OF I-72. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING THUNDERSTORM WIND GUSTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FRONTAL BOUNDARY WILL STALL OUT OVER SOUTHERN ILLINOIS ON SUNDAY. SEVERAL DISTURBANCES WILL MOVE ALONG THE FRONT SUNDAY NIGHT THROUGH MONDAY NIGHT...BRINGING A CHANCE OF THUNDERSTORMS TO THE REGION. THE NEXT THREAT FOR THUNDERSTORMS WILL ARRIVE THURSDAY AND FRIDAY AS A SYSTEM MOVES THROUGH THE MIDWEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO THIS EVENING WITH THE STORMS THAT DEVELOP ALONG AND AHEAD OF THE COLD FRONT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION...IS AVAILABLE ON THE INTERNET AT: HTTP://WWW.CRH.NOAA.GOV/ILX PLEASE NOTE THAT THE WEB ADDRESS SHOULD BE ALL IN LOWER CASE. BARNES
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 3:28 PM CDT | Severe Thunderstorm Warning | ILX | McLean | 32 min |
| Jun 28, 3:50 PM CDT | Severe Thunderstorm Warning | ILX | Peoria | 40 min |
| Jun 28, 4:10 PM CDT | Severe Thunderstorm Warning | ILX | Tazewell, Woodford | 50 min |
| Jun 28, 4:57 PM CDT | Severe Thunderstorm Warning | ILX | McLean | 63 min |
| Jun 28, 6:03 PM CDT | Severe Thunderstorm Warning | ILX | McLean | 42 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.